Doctors Lounge - Gastroenterology Answers
"The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician."
Forum Name: Gastroenterology Topics
Question: constant constipation
|kt - Fri Apr 29, 2005 4:27 am|
I was diagnosed with a slow transit colon two years ago after suffering for three years with constant stomach pain,constipation,back ache,tiredness,dramatic weight loss,severe indigestion and swollen lymph nodes. After numerous ultrasounds,gallium scans, x-rays,blood tests I was given a colonoscopy and gastroscopy hence the slow transit colon verdict. But in the last year I am constantly in stomach and lower back pain, I have soreness of legs, nausea, tiredness, itchy small rash on back of legs, moodiness, and a pain in my lower left rib cage that goes around to my mid and lower back. I have a constant pain in the left side of my lower groin area(apparently my lower bowel) that is like a stabbing pain. I have in the past been able to control the constipation with a high fibre diet,metamucil or green tea. even natural remedies where helping, but recently nothing seems to be working except aggresive laxatives after 10-13 days of not having a bowel movement. :( the only thing that helps is prescribed pain killers. Every time I go to my doctor I am told it is just constipation, and to try this or try that. I have even been to emergency where I was given movicol satchets and sent home. I am in dire need of any advice or information about how I can get back to leading a normal life again. I really do believe that there is something else that the doctors are not picking up, so any input would be greatly appreciated. Thank you.
|Theresa Jones, RN - Sun May 01, 2005 5:16 am|
In my opinion, taking into consideration your symptoms including dramatic weight loss (which isn't usually associated with transient colon) another re-evaluation should be completed and not just assumed that it's constipation because of normal tests performed two years ago. Pain medication, although I'm sure it's needed, also increases constipation because it slows the motility of the bowel. When a current therapy stops working or additional problems present themselves, again it shouldn't be assumed that it's related to a previous diagnosis. A CT scan may be in order (more definitive than an ultrasound) to identify any organ anomalies, masses (benign or malignant). You know your body better than anyone else and if you are suffering the symptoms you describe have another re-evaluation or a referral to another physician who will investigate your symptoms.
|cjhendu - Tue Nov 15, 2005 4:55 pm|
My ten year old son has had a major impaction x2 in the past three weeks on top of getting two ear infections and bronchitis in between spells of impaction. This is all coming from a kid who is relatively healthy. Why all of a sudden we are having these problems now and what is causing them? The first bout he was just nauseated, dizzy and severe stomach pain, the second bout he was vomiting every thirty minutes with severe stomach pain.Lab was all good, xrays showed major impaction through out the intestines. Both times he was sent home with it being labeled due to diet. He eats a very good diet. fruits and vegetables, meat and potatoes, water, juice-(some), 1 glass of tea a day. He is a football player and a wrestler. Is it possible that there is something the drs are missing and it is not just his diet? Could it be more serious problem? What are our options?
|cjhendu - Tue Nov 15, 2005 5:05 pm|
|FlippinFRACK - Thu Nov 17, 2005 8:42 pm|
So I too have a slow transit colon... possible IBS... constipation for 2 years... also receantly diagnosed with proctitis... but I still have one burning question.....
Is there a significance to what side we have pain on.... personally I experience most of my pain in my left side.. next to my belly button sometimes a littel below it... the pulse there is so strong that it hurts expecially after excersising or before bed.
I too get pain (like a fullness pain) after i eat always no matter what i eat.... not ot mention that I am taking zelnorm and miralax daily as well as canasa suppositories... yet still pain... still blood... still mucus... extra gas...
Ok i really needed to vent thankyou... but relaly does left or right pain MEAN any thing differing?
|| Check a doctor's response to similar questions|
Are you a Doctor, Pharmacist, PA or a Nurse?
Join the Doctors Lounge online medical community
Editorial activities: Publish, peer review, edit online articles.
Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.